Alert archive / North Carolina / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 21, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 9, 2024, 5:18 PM EST for 6 counties in North Carolina. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 9, 2024, 5:18 PM EST (22:18 UTC)
- Expired
- Jan 9, 2024, 6:15 PM EST
- In force
- 57 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chatham County, NC, Durham County, NC, Granville County, NC, Lee County, NC, Orange County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 5:40 PM EST | TSTM WND DMG | 4 Sw Durham, NC | Several trees down in the Nottaway Road area. |
| Jan 9, 5:43 PM EST | TSTM WND DMG | 2 Nnw Bethesda, NC | Power outages reported from trees falling on power lines. |
| Jan 9, 5:49 PM EST | TSTM WND GST 69 | 1 Nnw Rdu International, NC | |
| Jan 9, 6:05 PM EST | TSTM WND DMG | 2 Nne Raleigh, NC | Tree blown down and into a home. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 1:46 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 855 m²/s²
- 0-3 km storm-relative helicity
- 1120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467
WUUS52 KRAH 092218
SVRRAH
NCC037-063-077-105-135-183-092315-
/O.NEW.KRAH.SV.W.0021.240109T2218Z-240109T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
518 PM EST Tue Jan 9 2024
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Southern Orange County in central North Carolina...
Southwestern Granville County in central North Carolina...
Northern Lee County in central North Carolina...
Western Wake County in central North Carolina...
Durham County in central North Carolina...
Chatham County in central North Carolina...
* Until 615 PM EST.
* At 517 PM EST, severe thunderstorms were located along a line
extending from 8 miles north of Pittsboro to 7 miles east of
Goldston to 8 miles south of Sanford, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Sanford, Hillsborough,
Creedmoor, Pittsboro, Garner, and Carrboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
A Tornado Watch remains in effect until 900 PM EST for central North
Carolina.
&&
LAT...LON 3624 7867 3596 7862 3564 7867 3557 7889
3558 7891 3556 7893 3544 7934 3548 7936
3550 7934 3552 7935 3552 7936 3554 7937
3584 7930 3585 7924 3586 7925 3591 7926
3606 7917
TIME...MOT...LOC 2217Z 236DEG 51KT 3583 7922 3560 7920 3536 7922
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AS1 follow-up statement
003
WWUS52 KRAH 092246
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
546 PM EST Tue Jan 9 2024
NCC037-063-077-105-135-183-092315-
/O.CON.KRAH.SV.W.0021.000000T0000Z-240109T2315Z/
Orange NC-Granville NC-Lee NC-Wake NC-Durham NC-Chatham NC-
546 PM EST Tue Jan 9 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR SOUTHEASTERN ORANGE...SOUTHWESTERN GRANVILLE...NORTHEASTERN
LEE...WESTERN WAKE...DURHAM AND EASTERN CHATHAM COUNTIES...
At 545 PM EST, severe thunderstorms were located along a line
extending from near Butner to near Cary to near Fuquay-Varina, moving
northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Creedmoor, Garner, Fuquay-Varina,
Butner, RDU International, and Apex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EST for central North
Carolina.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3557 7888 3558 7889 3557 7890 3558 7891
3556 7893 3552 7911 3582 7902 3611 7900
3623 7867 3596 7862 3564 7867
TIME...MOT...LOC 2245Z 235DEG 51KT 3613 7881 3581 7882 3560 7888
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 3:42 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 9, 3:42 PM EST, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 342 PM EST Tue Jan 9 2024 .SYNOPSIS... A powerful storm system will sweep across the region through tonight. High pressure will build over the Southeast states Wednesday through Thursday, then lift to our north early Friday as another storm system approaches Friday and Friday night. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 340 PM Tuesday... ...The threat of multiple weather hazards continues from a powerful storm system that will bring a threat of severe weather including tornadoes, heavy rainfall capable of flash flooding, and strong winds... The much advertised storm system is sweeping across central NC this afternoon with multiple banks of north-south oriented convection pushing east and northeast across the area. The singular line of convection earlier this afternoon has devolved into multiple lines with some discrete super cells lifting into NC from SC and the coast. Tornado Watches are in effect into the evening for all of central NC as an extremely strong wind field interacts with marginal instability. There is a potential for strong and damaging tornadoes, mainly to the south of Asheboro, Raleigh and Rocky Mount where Sig tor values will exceed 1 and nudge up as high as 3 or 4 for a short time. Have expanded the Flood Watch east to include all of central NC through midnight as multiple rounds of convection have been effective in producing flooding. The broad area of moderate rain with locally heavy rain will result in the potential for flooding. Have extended the Wind Advisory through all of tonight to account for gusty winds of 30 to 40 mph in the post frontal well mixed environment tonight. The severe weather and heavy rain threat will end from west to east and should exit to the east by 8-10 PM as the surface cold front moves east. Lows tonight will range in the mid 30s to lower 40s. -Blaes && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... As of 120 PM Tuesday... Although today's cold front will be well to the east, a strong pressure gradient will result in wind gusts remaining quite strong during the morning hours, between 25 and 35 mph, with wind then dropping below 30 mph in the afternoon. Cloud cover should briefly increase during the late afternoon and evening as a trough moves through, then skies should clear out overnight and into Thursday. Highs will be in the upper 40s and lower 50s on Wednesday, with highs about 5 degrees warmer on Thursday. Lows Wednesday night will be from the mid 20s to the mid 30s. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... As of 130 PM Tuesday... Early Friday morning a deep trough moving across the Central Plains will shift east over the TN and OH valley by late Friday. At the surface a low pressure system centered over Arkansas will lift quickly to the NE with a warm front first lifting across the area from the south, then a cold front moving across the region from west to east early Saturday morning. There will be an ample amount of moisture and lift across the area with PW values of around 1 inch by the late morning. With average PWs for this time of year around 0.40 inch, expect another possibility of heavy rain and excessive rainfall that could lead to localized flash flooding. For the timing of the rainfall expect the NW Piedmont to see rain fall early Friday before widespread rain fall will occur across the entire CWA and last well into the evening. Latest model data is showing a few hours of instability in the late afternoon and early evening hours for areas along and east of US1. All of central NC is highlighted in SPC's day 4, with the threat of damaging wind gusts and isolated tornadoes. This event is expected to be similar to today event but not as extravagant, as in we will have non-convective wind gusts of 20 to 25mph Friday and Saturday with gusts of 30 to 40 mph. Temperatures will fluctuate with Fridays highs in the low to upper 60s and lows in the upper 30s to low 40s. As the cold front clears the area early Saturday, highs will be in the upper 40s to low 50s then expecting to drop into the mid/upper 20s NW to low 30s SE. Winds over night will continue resulting in apparent temperatures (feels like) in the teens and low 20s. Sunday will also have breezy conditions with westerly winds of 10 to 15 mph and gust of 20 to 25 as high pressure moves rapidly across the Southeast. Temperatures Sunday will be in the 40s during the day and similar to Saturday night low in the mid/upper 20s NW to low 30s SE. Monday another deepening upper level trough east of the Rockies begins to swing across the lower 48 and into the region Monday afternoon and Tuesday. NW flow and down slope winds will typically not produce significant snowfall, so for now this will be just another rain maker. However when the rain moves out Tuesday morning, cold air is expected to rush in behind and if the rain is slower than the cold air a few flurries could be possible in the far northern counties along the NC/VA border. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... As of 1230 PM Tuesday... TAF period: A line of thunderstorms extending across the western Carolinas will move across central and eastern North Carolina in the next several hours. There are already gusty winds up to 40 kt outside of thunderstorms, but think that the greatest wind threat will come from the line of thunderstorms. In addition, low level wind shear is present at all terminals. IFR conditions are also expected at all terminals, with improvement to VFR expected to occur during the evening hours. Have broadly gone with 30-35 kt wind gusts continuing through the night, although models are showing that these gusts may not be consistent - if a low level inversion develops, there could intermittently be low level wind shear instead of surface gusts. Skies should clear by sunrise, although gusts will continue in the 25-30 kt range. Outlook: Dry VFR conditions are expected through the rest of Wednesday into Thursday night. Another storm is likely to bring restrictions and rain Friday and Friday night. Dry VFR conditions are expected again Saturday and Sunday. && .CLIMATE... Record Precipitation: January 9: KGSO: 1.22/1933 KRDU: 2.18/1895 KFAY: 1.47/1912 && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight EST tonight for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. Wind Advisory until 6 AM EST Wednesday for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...Blaes NEAR TERM...Blaes SHORT TERM...Green LONG TERM...CA AVIATION...Green CLIMATE...RAH
Hazardous weather outlook, Jan 9, 4:56 PM EST, 22 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 456 PM EST Tue Jan 9 2024 NCZ021-022-038-039-073-083-102200- Forsyth-Guilford-Davidson-Randolph-Stanly-Anson- 456 PM EST Tue Jan 9 2024 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another storm system may bring heavy rain, strong gusty winds, and possibly strong to severe thunderstorms Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-023>028-040>043-074>078-084>086-088-089-102200- Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham- Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Montgomery- Moore-Lee-Harnett-Wayne-Richmond-Scotland-Hoke-Cumberland-Sampson- 456 PM EST Tue Jan 9 2024 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another storm system may bring heavy rain, strong gusty winds, and possibly strong to severe thunderstorms Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 9, 4:47 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
447 PM EST Tue Jan 9 2024
NCZ041-042-077-092230-
Johnston NC-Harnett NC-Wake NC-
447 PM EST Tue Jan 9 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HARNETT...EASTERN
WAKE AND WESTERN JOHNSTON COUNTIES THROUGH 530 PM EST...
At 447 PM EST, Doppler radar was tracking a strong thunderstorm near
Benson, or 10 miles east of Lillington, moving north at 75 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raleigh, Wake Forest, Garner, Clayton, Dunn, Zebulon, Benson,
Knightdale, Wendell, and Erwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM EST for central North
Carolina.
&&
LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
3590 7831 3587 7828 3582 7825 3531 7854
3530 7858 3528 7860 3535 7878 3602 7855
TIME...MOT...LOC 2147Z 197DEG 63KT 3543 7864
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
10Local storm report, Jan 9, 4:58 PM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
458 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM Tstm Wnd Dmg 3 SW Pikeville 35.47N 78.02W
01/09/2024 Wayne NC Emergency Mngr
Mutiple reports of trees down around
Goldsboro, Pikeville and Seven Springs.
&&
JDLocal storm report, Jan 9, 5:01 PM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
501 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Tstm Wnd Gst 1 SSE East Rockingham 34.90N 79.76W
01/09/2024 M55 MPH Richmond NC Mesonet
KRCZ AWOS.
&&Local storm report, Jan 9, 5:08 PM EST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
508 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM Tstm Wnd Dmg 3 W Siler City 35.72N 79.52W
01/09/2024 Chatham NC Emergency Mngr
Multiple reports of trees down in Siler
City, Bonlee, and Bennett.
&&
JDLocal storm report, Jan 9, 5:14 PM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
514 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM Non-Tstm Wnd Dmg 3 NNW Apex 35.77N 78.86W
01/09/2024 Wake NC Trained Spotter
tree down on Holt Road.
&&
CALocal storm report, Jan 9, 5:16 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
516 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Non-Tstm Wnd Dmg 3 E Apex 35.72N 78.79W
01/09/2024 Wake NC Trained Spotter
tree down on powerlines.
&&
CAThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 1:22 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 38 min |
| Jan 9, 1:39 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Stanly | 51 min |
| Jan 9, 1:58 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 62 min |
| Jan 9, 1:59 PM EST | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jan 9, 2:03 PM EST | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Randolph, Stanly | 57 min |
| Jan 9, 2:14 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 46 min |
| Jan 9, 2:28 PM EST | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 5 hr |
| Jan 9, 2:31 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 44 min |
| Jan 9, 2:45 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 30 min |
| Jan 9, 2:54 PM EST | Special Weather Statement | RAH | Harnett, Hoke | 51 min |
| Jan 9, 2:57 PM EST | Areal Flood Advisory | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 10 min |
| Jan 9, 3:01 PM EST | Special Weather Statement | RAH | Chatham, Lee, Moore | 59 min |
| Jan 9, 3:07 PM EST | Flash Flood Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 4 hr |
| Jan 9, 3:09 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange, Person | 66 min |
| Jan 9, 3:13 PM EST | Special Weather Statement | RAH | Sampson | 62 min |
| Jan 9, 3:16 PM EST | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Orange | 3 hr |
| Jan 9, 3:22 PM EST | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more | 68 min |
| Jan 9, 3:30 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 45 min |
| Jan 9, 3:32 PM EST | Tornado Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 28 min |
| Jan 9, 3:34 PM EST | Tornado Warning | RAH | Montgomery, Stanly | 26 min |
| Jan 9, 3:50 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 40 min |
| Jan 9, 3:52 PM EST | Areal Flood Advisory | RAH | Chatham, Durham, Franklin, Granville, Orange, Person and 2 more | 3 hr |
| Jan 9, 3:57 PM EST | Severe Thunderstorm Warning | RAH | Anson, Moore, Richmond, Scotland | 48 min |
| Jan 9, 4:05 PM EST | Special Weather Statement | RAH | Harnett, Wake | 55 min |
| Jan 9, 4:06 PM EST | Tornado Warning | RAH | Cumberland, Harnett, Sampson | 39 min |
| Jan 9, 4:08 PM EST | Severe Thunderstorm Warning | RAH | Wayne | 52 min |
| Jan 9, 4:10 PM EST | Flash Flood Warning | RAH | Alamance, Chatham, Durham, Orange, Person | 5 hr |
| Jan 9, 4:12 PM EST | Special Weather Statement | RAH | Durham, Granville, Vance | 63 min |
| Jan 9, 4:19 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Lee, Montgomery, Moore and 2 more | 41 min |
| Jan 9, 4:23 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Durham, Guilford, Orange, Person, Randolph | 67 min |
| Jan 9, 4:37 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 53 min |
| Jan 9, 4:38 PM EST | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 67 min |
| Jan 9, 4:46 PM EST | Special Weather Statement | RAH | Johnston | 44 min |
| Jan 9, 4:47 PM EST | Special Weather Statement | RAH | Wake | 43 min |
| Jan 9, 4:51 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Granville, Lee, Moore and 2 more | 39 min |
| Jan 9, 4:52 PM EST | Areal Flood Advisory | RAH | Davidson, Forsyth | 3 hr |
| Jan 9, 4:55 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore | 50 min |
| Jan 9, 5:06 PM EST | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person, Vance | 54 min |
| Jan 9, 5:09 PM EST | Tornado Warning | RAH | Durham, Granville, Person | 24 min |
| Jan 9, 5:29 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Cumberland, Harnett, Hoke, Lee, Moore and 2 more | 61 min |
| Jan 9, 5:53 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake, Warren | 67 min |
| Jan 9, 5:59 PM EST | River Flood Warning | RAH | Anson, Stanly | 40 hr |
| Jan 9, 6:04 PM EST | Flash Flood Warning | RAH | Durham, Franklin, Granville, Vance, Wake, Warren | 4 hr |
| Jan 9, 6:06 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wake | 54 min |
| Jan 9, 6:18 PM EST | River Flood Warning | RAH | Alamance | 35 hr |
| Jan 9, 6:34 PM EST | Tornado Warning | RAH | Johnston | 26 min |
| Jan 9, 6:40 PM EST | Severe Thunderstorm Warning | RAH | Johnston, Nash, Sampson, Wake, Wayne, Wilson | 65 min |
| Jan 9, 6:51 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.